Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.1k Members
Avatar universal

Water logged

Why does water accumulate under eyes?  I was on diuretic then became dehydrated when I go off the diuretic fluid gathers under my eyes and face is puffy. Anyone else have this problem?  Help


This discussion is related to Problems regulating body temperature.
5 Responses
4851940 tn?1515698193
Water accumulation under the eyes (eye bags) can be caused from kidney or heart complaints.

Some people get it regardless.

Why were you taking the diuretic medication?
There are different types of diuretic medications.  For example I was prescribed to take 2mg of bendroflumethiazide with my blood pressure medication to reduce and control my high blood pressure.  

Frumil is a diuretic usually prescribed for people with fluid retention that have heart problems.

Even if you do take diuretics it is very important to drink plenty of water 2-3 ltres per day is the norm, but this could be more depending whether you sweat more or the weather is extremely hot.

When I first started to suffer from kidney problems I noticed that the opposite eye to the ill kidney swelled up, in fact it is my indicator that my kidneys are not function as well as they should.  Another problem I encounter is fluid retention in most parts of my body (fingers, feet and recently my legs.)

Getting dehydrated, whilst on diuretics or not, will concentrate the urine and then crystals can form leading to kidney stones.  So it is very important even though you "puff" up to still drink plenty of water.

The other way to help to reduce the puffyness, is to cut down on your intake of salt and sugar and sugary foods and drinks.  When you do this and start eating a healthy well balanced diet, you will find that you will running to the loo for a pee, because the body is getting rid of the fluid retention.  When very overweight people start to diet they can lose as much as 10lbs in a week, this is the fluid being extreted from the body.

I would suggest you go to see your doctor to find out why your eyes and especially your face is getting puffy.  You may have an underlying medical problem that is causing this.

Hope I have managed to answer some of your questions.
When you see the doctor, I would be interested to know (as no doubt other poeple reading this what he says is the reason for your puffy eyes and face.

Best wishes
Avatar universal
Yes, you have helped. I did not give all medical problems but am taking 9 differant medications. I became scared when one day I could not p.  one of the medications is hydrochlorothiazide for blood pressure.  I do need to see my doctor. I was so afraid because since I could not give urine sample I did not want anything inserted. I am going to bathroom now.  I did stop taking all medication untill I could not stand the pain any longer.  I am not over weight at all. I am a mess though. Sustained nerve damage from 13 biopsies in neck. Mass inside left side of neck which surrounds carotid and jugular. It is from behind left ear goes down my neck and abutes the base of skull. A glumous tumor which continues to grow. All doctors I have seen said malignant by location and won't touch it.  I deal with it.  I am so tired of doctors.  Sorry but you have helped me realize I really should tell my doctor what has been going on.  Sure hope no problem with bladder.  Thank you fr responding. I truly appreciate it.  Will post later after I see doc.  Thanks so much and have a beautiful day.  Silly Me63
4851940 tn?1515698193
I am so sorry Sillyme63 that you have all these problems.

I am blood pressure and bedroflumethiazide to control my blood pressure.  When you are on blood pressure medications you need to have an annual blood check done for kidney and liver function.

I had been on Ibuprofen for arthritic pains and my legs have swollen.  Last week my doctor told me to stop the diuretic (the bendro) and the Ibuprofen as this can cause oedema.

With all the problems you have and the medications you take, you should only stop midications on advice of your doctor.  I know what you mean though when you say you get fed up with them, I do to.  Sometimes I feel they really don't know what they're doing and it is just trial and error  to see what works best.

If you ever feel you need to pee and cannot, you need to go to the emergency room as soon as possible.  Any urinary tract infection is serious.  It can lead to blood poisoning.  

Which country are you in?  It doesn't seem right that your glumous tumour is growing and they say it is malignant and wont touch it.  It is bound to press on nerves and cause you all sorts of problems.

Yes, you must tell your doctor any new symptoms you get plus any deterioration with existing ailments.  They can only help if they know you have a problem.  With having a problem with your pee there may be all sorts of things going in with your waterworks and this needs urgent medical attention.  

Had you been a man and said that you could not pee - I would have also said that that could have been related to an inflamated prostate gland.  But as women do not have prostate glands, you having problems with doing a pee is definitely due to a waterworks problem.  This can be anywhere from the kidneys right down to the urethra (the tube that lets the pee out).  

Although your swollen face may be as a result of you having this tumour, your puffy eyes in my opinion (as you do not have heart problems) are related to your kidney function.

If you are not able to pee, sorry to say it is deinitely a waterwork problem, and please get it seen to as soon as possible.

Wishing you all the best.  
I would be glad for you to let me know how you get on.
Avatar universal
Dear Jemma116
Sounds like you have some serious medical problems yourself and I will keep you in my prayers. Not a whole lot of fun is it?  I know so many have problems and my heart goes out to them. I all ways felt bad even talking bout mine because so many hurt is so many ways. still, it does not make yours or mine less painful or unimportant and honestly, it feels good to have someone to talk to. I don't even talk to my family much about mine. I appreciate you for responding and allowing me too.
I live in US in Indiana.  You asked me and do not think I told you in last comment.  
4851940 tn?1515698193
Thank you for including me into your prayers.  
I too will pray for you so that you can have the strength to get through the bad times.

I don't think of myself as having a serious medical problem.  But then I realise how unhealthy I am when I can't get up and in pain and can hardly move due to the stiffness from the osteoarthritis.

I have had a muscular skeletal problem for years, but have deteriorated since last year.  The problem with any form of arthritis, is you get really bad times and then no so bad.  It just frustrates me when I am not physically well enough to enjoy looking after my plants and fish.  

I agree that is no bundle of fun getting older, in pain with medical problems.

God Bless.
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.